Alert archive / California / Wind Advisories in 2025

Wind Advisory 28, NWS Las Vegas, NV

December 19, 2025Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Dec 19, 2025, 12:43 AM PST for Inyo County, California. It took effect at Dec 19, 2025, 7:00 AM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2025, 12:43 AM PST (08:43 UTC)
In effect from
Dec 19, 2025, 7:00 AM PST
Expired
Dec 20, 2025, 4:00 AM PST
In force
21 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS75 KVEF 190843
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1243 AM PST Fri Dec 19 2025

CAZ519-191515-
/O.NEW.KVEF.WI.Y.0028.251219T1500Z-251220T1200Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
1243 AM PST Fri Dec 19 2025

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 7 AM this morning to 4 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
2 follow-up statements
380 
WWUS75 KVEF 191440
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
640 AM PST Fri Dec 19 2025

CAZ519-201200-
/O.CON.KVEF.WI.Y.0028.251219T1500Z-251220T1200Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
640 AM PST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
415 
WWUS75 KVEF 201130
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
330 AM PST Sat Dec 20 2025

CAZ519-201230-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-251220T1200Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
330 AM PST Sat Dec 20 2025

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 18, 9:00 PM PST, 3 hours 43 minutes earlier. Its key messages:

  • * Outside of the northwestern portions of our forecast area, where there is a slight chance of precipitation over the weekend, dry and warmer than normal conditions will continue into next week. * Confidence in rain and snow impacts around Christmastime continues to gradually increase, however, uncertainty remains regarding exact details.
Area forecast discussion, Dec 18, 9:00 PM PST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
900 PM PST Thu Dec 18 2025

.KEY MESSAGES...

* Outside of the northwestern portions of our forecast area, where
  there is a slight chance of precipitation over the weekend, dry
  and warmer than normal conditions will continue into next week.

* Confidence in rain and snow impacts around Christmastime
  continues to gradually increase, however, uncertainty remains
  regarding exact details.

&&

.DISCUSSION...through Christmas Day.

Conditions will remain dry across much of the region through early
next week. The exception to this is northern and western Inyo
County, as well as northwestern Esmeralda County where there is a 20
to 40% chance of precipitation in the mountains over the weekend
with a 10 to 20% chance of precipitation in the lower elevations.
Given the near perpendicular upper-level flow with respect to the
Sierra, precipitation amounts will be limited as the mountains
intercept most of the moisture. Precipitation totals through early
Monday morning will likely fall within the 0.01 to 0.10 inch range
in the Owens Valley and lower elevations of Esmeralda County. The
most likely scenario for the White Mountains of Inyo County and
higher terrain of Esmeralda County ranges from 0.01 to 0.25 inches
In the eastern Sierra, the most likely scenario has precipitation
totals somewhere between a few tenths to 0.75 inches through Monday
morning with up to an inch possible in the Sierra Crest. With warmer
than normal temperatures persisting across the region, snow levels
will be between 9,000 and 10,000 feet over the weekend, which will
limit new accumulation and snow related impacts to the ridgeline.

Confidence continues to increase regarding the potential for a low
pressure system to impact the region around mid-to-late next week.
Ensemble members continue to advertise a trough digging south off
the coast of California, resulting in southwesterly flow across
southeastern California, southern Nevada, and northwestern Arizona
which will bring an influx of moisture into the area as we approach
Christmas Day. Beyond the existence of this trough and the
associated increase in moisture, details remain uncertain due to
interensemble discrepancies regarding the timing of this system
moving inland as well as any embedded shortwaves impacting the
Southwestern United States ahead of the main trough. Currently,
heavy precipitation and winds look to be the most impactful weather
with this system, with Christmas Eve and Christmas Day shaping up to
see the most impactful weather. Make sure to keep an eye on the
forecast if you have plans to travel this holiday season as they may
be impacted by the weather.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...Winds
will generally remain light and variable through Friday, but may
prevail at times out of the northeast to east from late morning
through afternoon. There is a low chance for elevated south or
southwest wind Friday evening after 00Z, but most likely will
continue to see typical southwest winds under 8KT. VFR conditions
will prevail, with periods of high clouds at or above 20KFT.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Winds across much of the
region will follow typical wind patterns with speeds generally 10
knots or less. KBIH is expected to be light northwest in the
morning, but become gusty at times out of the north to around 20
knots between 18-23Z, then settling back to around 10 knots in the
evening. VFR conditions will prevail through tonight, as bands of
high clouds stream over the region, with bases remaining at or above
15kft AGL.
&&

.CLIMATE...Numerous climate locations have a forecast high
temperature and/or forecast warm low temperature within 3 degrees of
the daily record for Wednesday, Thursday, and Friday.

The table below shows the daily record maximum temperature and the
year the record was last set. An asterisk (*) denotes which records
are in jeopardy (within 3 degrees of the forecast).

MAX            THU, DEC 18  FRI, DEC 19  SAT, DEC 20
               Record(Yr)   Record(Yr)   Record(Yr)

Las Vegas      72(1939)*    68(2024)*    73(1981)
Bishop         72(1999)*    69(1985)*    71(1972)
Needles        75(2024)*    76(2024)*    76(1981)*
Daggett        80(1998)     76(1950)*    78(1981)
Kingman        74(1980)     76(1917)     74(1917)
Desert Rock    69(2024)*    69(2024)     69(2020)
Death Valley   86(1998)     75(1950)     79(1999)

The table below shows the daily record warm minimum temperature and
the year the record was last set. An asterisk (*) denotes which
records are in jeopardy (within 3 degrees of the forecast).

WARM MIN       THU, DEC 18  FRI, DEC 19  SAT, DEC 20
               Record(Yr)   Record(Yr)   Record(Yr)

Las Vegas      48(1962)*    55(2010)     50(2010)*
Bishop         38(2010)     48(1999)     42(1981)
Needles        57(2010)     58(2010)     61(1901)
Daggett        50(1980)*    48(1980)*    52(1981)*
Kingman        46(2010)*    49(2010)     51(2010)
Desert Rock    45(2024)*    50(2010)     45(2010)*
Death Valley   58(1914)     56(1914)     65(1999)

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/CLIMATE...Stessman
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.